Tags

Type your tag names separated by a space and hit enter

Syndrome of inappropriate antidiuretic hormone caused by continuous lumbar spinal fluid drainage after transphenoidal surgery.
Singapore Med J. 2006 Jan; 47(1):75-6.SM

Abstract

A 53-year-old acromegalic woman had cerebrospinal fluid rhinorrhoea following transphenoidal surgery for a pituitary microadenoma. A continuous lumbar spinal fluid drainage catheter was inserted and on the sixth postoperative day, she developed hyponatremia with features of syndrome of inappropriate antidiuretic hormone (SIADH) requiring hypertonic saline administration. Over-drainage is potentially hazardous and close biochemical monitoring is required. To our knowledge, this is the first reported case of SIADH caused by continuous lumbar drainage in an adult.

Authors+Show Affiliations

Endocrine Unit, Department of Medicine, Hospital Universiti Kebangsaan Malaysia, Kuala Lumpur 56000, Malaysia. drlela@mail.hukm.ukm.myNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

16397727

Citation

Norlela, S, et al. "Syndrome of Inappropriate Antidiuretic Hormone Caused By Continuous Lumbar Spinal Fluid Drainage After Transphenoidal Surgery." Singapore Medical Journal, vol. 47, no. 1, 2006, pp. 75-6.
Norlela S, Azmi KN, Khalid BA. Syndrome of inappropriate antidiuretic hormone caused by continuous lumbar spinal fluid drainage after transphenoidal surgery. Singapore Med J. 2006;47(1):75-6.
Norlela, S., Azmi, K. N., & Khalid, B. A. (2006). Syndrome of inappropriate antidiuretic hormone caused by continuous lumbar spinal fluid drainage after transphenoidal surgery. Singapore Medical Journal, 47(1), 75-6.
Norlela S, Azmi KN, Khalid BA. Syndrome of Inappropriate Antidiuretic Hormone Caused By Continuous Lumbar Spinal Fluid Drainage After Transphenoidal Surgery. Singapore Med J. 2006;47(1):75-6. PubMed PMID: 16397727.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Syndrome of inappropriate antidiuretic hormone caused by continuous lumbar spinal fluid drainage after transphenoidal surgery. AU - Norlela,S, AU - Azmi,K N, AU - Khalid,B A K, PY - 2006/1/7/pubmed PY - 2006/2/24/medline PY - 2006/1/7/entrez SP - 75 EP - 6 JF - Singapore medical journal JO - Singapore Med J VL - 47 IS - 1 N2 - A 53-year-old acromegalic woman had cerebrospinal fluid rhinorrhoea following transphenoidal surgery for a pituitary microadenoma. A continuous lumbar spinal fluid drainage catheter was inserted and on the sixth postoperative day, she developed hyponatremia with features of syndrome of inappropriate antidiuretic hormone (SIADH) requiring hypertonic saline administration. Over-drainage is potentially hazardous and close biochemical monitoring is required. To our knowledge, this is the first reported case of SIADH caused by continuous lumbar drainage in an adult. SN - 0037-5675 UR - https://www.unboundmedicine.com/medline/citation/16397727/Syndrome_of_inappropriate_antidiuretic_hormone_caused_by_continuous_lumbar_spinal_fluid_drainage_after_transphenoidal_surgery_ L2 - http://www.sma.org.sg/smj/4701/4701cr4.pdf DB - PRIME DP - Unbound Medicine ER -